Carathéodory-toeplitz and nehari problems for matrix valued almost periodic functions

Leiba Rodman, Ilya Spitkovsky, Hugo J. Woerdeman

Research output: Contribution to journalArticle

Abstract

In this paper the positive and strictly contractive extension problems for almost periodic matrix functions are treated. We present necessary and sufficient conditions for the existence of extensions in terms of Toeplitz and Hankel operators on Besicovitch spaces and Lebesgue spaces. Furthermore, when a solution exists a special extension (the band extension) is constructed which enjoys a maximum entropy property. A linear fractional parameterization of the set of all extensions is also provided. The techniques used in the proofs include factorizations of matrix valued almost periodic functions and a . general algebraic scheme called the band method.

Original languageEnglish (US)
Pages (from-to)2185-2227
Number of pages43
JournalTransactions of the American Mathematical Society
Volume350
Issue number6
StatePublished - Dec 1 1998

Fingerprint

Almost Periodic Functions
Otto Toeplitz
Parameterization
Factorization
Entropy
Factorization of Matrices
Hankel Operator
Toeplitz Operator
Lebesgue Space
Matrix Function
Almost Periodic
Maximum Entropy
Periodic Functions
Fractional
Strictly
Necessary Conditions
Sufficient Conditions

Keywords

  • Almost periodic matrix functions
  • Band method
  • Besicovitch space
  • Canonical factorization
  • Contractive extensions
  • Hankel operators
  • Positive extensions
  • Toeplitz operators

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Carathéodory-toeplitz and nehari problems for matrix valued almost periodic functions. / Rodman, Leiba; Spitkovsky, Ilya; Woerdeman, Hugo J.

In: Transactions of the American Mathematical Society, Vol. 350, No. 6, 01.12.1998, p. 2185-2227.

Research output: Contribution to journalArticle

@article{e5a44b3af35e4e78a3a8275781fea841,
title = "Carath{\'e}odory-toeplitz and nehari problems for matrix valued almost periodic functions",
abstract = "In this paper the positive and strictly contractive extension problems for almost periodic matrix functions are treated. We present necessary and sufficient conditions for the existence of extensions in terms of Toeplitz and Hankel operators on Besicovitch spaces and Lebesgue spaces. Furthermore, when a solution exists a special extension (the band extension) is constructed which enjoys a maximum entropy property. A linear fractional parameterization of the set of all extensions is also provided. The techniques used in the proofs include factorizations of matrix valued almost periodic functions and a . general algebraic scheme called the band method.",
keywords = "Almost periodic matrix functions, Band method, Besicovitch space, Canonical factorization, Contractive extensions, Hankel operators, Positive extensions, Toeplitz operators",
author = "Leiba Rodman and Ilya Spitkovsky and Woerdeman, {Hugo J.}",
year = "1998",
month = "12",
day = "1",
language = "English (US)",
volume = "350",
pages = "2185--2227",
journal = "Transactions of the American Mathematical Society",
issn = "0002-9947",
publisher = "American Mathematical Society",
number = "6",

}

TY - JOUR

T1 - Carathéodory-toeplitz and nehari problems for matrix valued almost periodic functions

AU - Rodman, Leiba

AU - Spitkovsky, Ilya

AU - Woerdeman, Hugo J.

PY - 1998/12/1

Y1 - 1998/12/1

N2 - In this paper the positive and strictly contractive extension problems for almost periodic matrix functions are treated. We present necessary and sufficient conditions for the existence of extensions in terms of Toeplitz and Hankel operators on Besicovitch spaces and Lebesgue spaces. Furthermore, when a solution exists a special extension (the band extension) is constructed which enjoys a maximum entropy property. A linear fractional parameterization of the set of all extensions is also provided. The techniques used in the proofs include factorizations of matrix valued almost periodic functions and a . general algebraic scheme called the band method.

AB - In this paper the positive and strictly contractive extension problems for almost periodic matrix functions are treated. We present necessary and sufficient conditions for the existence of extensions in terms of Toeplitz and Hankel operators on Besicovitch spaces and Lebesgue spaces. Furthermore, when a solution exists a special extension (the band extension) is constructed which enjoys a maximum entropy property. A linear fractional parameterization of the set of all extensions is also provided. The techniques used in the proofs include factorizations of matrix valued almost periodic functions and a . general algebraic scheme called the band method.

KW - Almost periodic matrix functions

KW - Band method

KW - Besicovitch space

KW - Canonical factorization

KW - Contractive extensions

KW - Hankel operators

KW - Positive extensions

KW - Toeplitz operators

UR - http://www.scopus.com/inward/record.url?scp=22044457991&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=22044457991&partnerID=8YFLogxK

M3 - Article

VL - 350

SP - 2185

EP - 2227

JO - Transactions of the American Mathematical Society

JF - Transactions of the American Mathematical Society

SN - 0002-9947

IS - 6

ER -